MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR916
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the patient¿s post-operative course changed as a result of the extended procedure? if yes, please explain.No further information is available.Product return status: the device will be shipped.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn surgery on (b)(6) 2020 and the suture was used.It was also reported that when opening the package, it was found that the suture had been detached from the needle.It was not a control release needle.There were no adverse patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pcccdqe0, and no non-conformances were identified.Additional h3 investigation summary: a detached needle, a dispensed suture and an empty opened foil of product code vr916, lot # pcccdqe0 were returned for analysis.During the visual inspection of detached needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the opened sample, the assignable cause is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9740766
Report Number2210968-2020-01367
Device Sequence Number2475099
Product Code GAM
UDI-Device Identifier10705031134751
UDI-Public10705031134751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVR916
Device Catalogue NumberVR916
Device Lot NumberPCCCDQE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/30/2020
Patient Sequence Number1